MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Catalog Number UNK RX TREK
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524); Difficult to Advance (2920); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Attachment medwatch report #mw5153100.
 
Event or Problem Description
Medwatch # mw5153100 received which states: balloon broke off during percutaneous coronary intervention with dr (b)(6).Balloon was successfully recovered and removed from body.Following receipt of the medwatch, it was reported that this was a reverse controlled antegrade and retrograde tracking (reverse cart) procedure.A repeated external cap crush was performed with an attempted ¿open sesame¿ technique, with the balloon advanced retrograde to dilate the right posterolateral artery / right posterior descending artery (rpl / rpda), but the trek bdc was unable to reach to target site due to the patient anatomy.The 3.5 x 20 mm trek balloon dilatation catheter (bdc) was advanced to the mid/distal right coronary artery (rca); however, upon withdrawal without resistance, the shaft of the bdc was noted to be broken, with the balloon portion separated and remaining in the proximal rca.A balance middleweight (bmw) guide wire and a non-abbott guide wire were advanced past the balloon and electrocauterization was attempted with a non-abbott device; however, this was unable to deflate the balloon.A non-abbott snare device was advanced and was able to snare the proximal edge of the balloon.The physician was eventually able to get the wire to the mid rca, but due to contrast, fluoroscopy and time constraints, it was elected to stop the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report, additional information was provided.The compliant device is the 2.5x 15mm trek balloon dilatation catheter.The trek balloon was not inflated as the device was unable to cross.The distal shaft of the balloon dilatation catheter was noted to be separated and was removed with a snare device.No additional information was provided.
 
Additional Manufacturer Narrative
Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.The corrective action and preventive action records were reviewed and revealed no indication of a product quality issue.A review of the production records and similar complaint query was not performed because the part/lot numbers were not reported.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.In this case, it was reported that the balloon catheter encountered difficulty during advancement due to interaction with the anatomy.Additionally, it is likely that manipulation of the balloon catheter, when resistance was encountered, resulted in damage and contributed to the reported material separation.The separated portion of the wire was removed from the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.Part/lot# updated to unknown.The udi is not known as the part and lot number were not provided.First, last name, title: updated medical device problem code: (b)(4).

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19234793
Report Number2024168-2024-05421
Device Sequence Number17863089
Product Code LOX
UDI-Device Identifier08717648138584
UDI-Public(01)08717648138584(17)260131(10)30206G1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberUNK RX TREK
Device Lot Number30206G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COPILOT; TRAPLINER GUIDE EXTENSION CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite